MAUDE Adverse Event Report: SYNTHES BETTLACH PULL REDUCTION INSTRUMENT FOR LISS; GUIDE

SYNTHES BETTLACH PULL REDUCTION INSTRUMENT FOR LISS; GUIDE
Catalog Number 324.033
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that: part #324.033, lot # is 9738420.Manufacturing location: (b)(4).Manufacturing date: 10.December 2015.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that the pulling device was found broken at the loan department.No patient involvement.This complaint involves one part.This report is 1 of 1 for com-(b)(4).
 
Additional Manufacturer Narrative
A product investigation was completed: the investigation of the complained pulling device, has shown that approximately 60 mm from the tip section broke off.Further investigation has shown that the cutting edges of the drill are worn out.Because of the damage the complaint relevant dimensions cannot be checked to print specifications anymore.The manufacturing document shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Lot 9738420 was manufactured in december 2015.The hardness of material was within the specification.The broken surface is homogenous what indicates material conformity as well.Unfortunately we are not able to determine the exact cause of the breakage.It is likely that a mechanical overload by applying to much force during a pulling maneuver did lead to this breakage, this would also explain the clearly visible heavy stress marks at the bottom of the nut.Based on these findings we conclude that the cause of failure is not due to any manufacturing non-conformances.No indication for product related issue was found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PULL REDUCTION INSTRUMENT FOR LISS
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6218243
Report Number9612488-2017-10001
Device Sequence Number784673
Product Code FZX
UDI-Device Identifier07611819221345
UDI-Public(01)07611819221345(10)9738420
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.033
Device Lot Number9738420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2017
Supplement Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1